You have a penicillin allergy if your immune system reacts abnormally when you take penicillin or any medicine containing penicillin. Signs and symptoms of penicillin allergy usually occur within an hour of taking a medication containing the substance. In some cases, you may experience symptoms hours, days, or even weeks later.
Signs and symptoms of penicillin allergy include:
- Skin rash
- Shortness of breath
- Runny nose
- Itchy, watery eyes
*You should call 911 immediately or go to the nearest hospital emergency room if you experience this serious symptom.
Why Choose UHealth?
Expert care with a personal touch. Our doctors are dedicated to spending as much time with you as you need and not rushing you through your visit. We answer all the questions you may have and provide you with the techniques and knowledge to help you get the most out of your medications. We’ll explain your laboratory results and how the medicine will impact the causes and symptoms of your condition and improve your quality of life.